Originally Posted by Cricket
On sunday Feb 26 I had my world stop for no reason & I'm wondering how common other people find themselves in the same place I was. I did what I was supposed to do - I rushed my beloved Siberian Husky - Taz to the vet for something that happens around me all the time - he'd been for a run in the county with his dad & had found a porcupine - should be simple & easy & except for him being sore for a few days wasn't supposed to make my world stop! My dog was taken too the local vet with quill's from a porcupine - he went in, was given a shot to calm down & 15 minutes later was knocked out - while under he started to come around & was given another one & then was given gas - I was assured this was normal. Afterward he was given a shot of valium & penicillin & was then sent home. 3 hours later he let out a soft cry, threw his head & stopped breathing. We rushed him back to the vet & were giving him mouth to mouth but were unable to save him. They told us that it could have been a blood clot caused by the medication used to knock him out & that it was actually a common thing to happen.
Does anyone else know of this???
Hi Cricket, I'm not sure if your still a member of these boards but I have just lost my border collie, Tilly, of 9 years, so suddenly to the same medication & under the exact same circumstances as you. The worst thing about it is, on the morning of her death she was a picture of health & the operation to remove an abscess on the back of her leg wasn't necessary, so my beautiful dog would be still here today.
After an long, extensive & expensive post mortem (with a different vet), a vet who wasn't out to line his pockets
, fag, she had a hidden systemic disease which was in no way documented to me before the operation. It started with toxaemia, severe dehydration, kidney failure & finally heart failure, all down to the aesthesia. The pathologist gave me a 95% assurance this was the exact cause of death. I think Husky could have gone under similiar circumstances.